Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 5, 2016, 7:17 AM CDT for Pulaski County, Missouri. It took effect at Jun 5, 2016, 10:35 AM CDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 7:17 AM CDT (12:17 UTC)
- In effect from
- Jun 5, 2016, 10:35 AM CDT
- Expired
- Jun 5, 2016, 8:05 PM CDT
- In force
- 10 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.12 ft at Jun 5, 2016, 3:00 PM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
563
WGUS43 KSGF 051217
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
717 AM CDT SUN JUN 5 2016
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rainfall across the river basin late last week will cause
river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Interests along the Big Piney River should monitor river levels and
evacuate to higher ground if flooding is observed or advised by
officials. Those with property and livestock along the river should
continue to monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-060017-
/O.NEW.KSGF.FL.W.0015.160605T1717Z-160606T0105Z/
/BIGM7.1.ER.160605T1717Z.160605T1800Z.160605T1905Z.NO/
717 AM CDT SUN JUN 5 2016
The National Weather Service in Springfield has issued a
* From this afternoon...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 7:00 AM Sunday The stage was 6.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by this afternoon
and continue to rise to near 8.2 feet by this afternoon. The river
will fall below flood stage by this afternoon.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 6.5 Sun 07 AM 5.3 4.5 4.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
Frye2 follow-up statements
297
WGUS83 KSGF 051538
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1038 AM CDT SUN JUN 5 2016
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.Heavy rainfall late lates week will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-060638-
/O.EXT.KSGF.FL.W.0015.160605T1535Z-160606T0834Z/
/BIGM7.1.ER.160605T1452Z.160606T0000Z.160606T0234Z.NO/
1038 AM CDT SUN JUN 5 2016
...For the Big Piney below Fort Leonard Wood East Gate...
* At 10:00 AM Sunday The stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.9 feet by this
evening. The river will fall below flood stage tonight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 8.0 Sun 10 AM 5.8 4.7 4.2
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
Frye015
WGUS83 KSGF 060012
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
712 PM CDT SUN JUN 5 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-060042-
/O.CAN.KSGF.FL.W.0015.000000T0000Z-160606T0834Z/
/BIGM7.1.ER.160605T1452Z.160605T2015Z.160605T2352Z.NO/
712 PM CDT SUN JUN 5 2016
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.
* At 7:00 PM Sunday The stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.7 feet by Tuesday
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 7.9 Sun 07 PM 5.5 4.7 4.3
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:22 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 5, 6:22 AM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Springfield MO 622 AM CDT SUN JUN 5 2016 ...AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 317 AM CDT Sun Jun 5 2016 A large upper level low center will shift from the northern Great Lakes to the southern tip of Hudson's Bay today/tonight with and upper level northwest flow in place over our region. It should be a dry and pleasant day with a cool night tonight. .LONG TERM...(Monday through Saturday) Issued at 317 AM CDT Sun Jun 5 2016 A short wave/disturbance will move southeast from the upper Midwest into to the OH Vly Mon-Mon night and the western extension of a sfc boundary could set off some isolated showers late Mon-Mon evening. Another sfc high will shift through the area Tue-Wed, then move off to the east as an upper level ridge moves into the central CONUS from the west. We will see a warming trend mid/late week with higher mid level heights and south sfc winds. Some afternoon highs reaching 90 deg F may occur as early as Thu and become more common Fri-Sat over the western and northern cwfa. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Pilots flying in and out of the southwest Missouri airports will experience fair weather VFR conditions over the next 24 hours. High pressure aloft will continue to approach the region from the west today. This system will bring several days of warm and dry weather to the Ozarks. Safe Travels. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...Cramer
Hazardous weather outlook, Jun 5, 4:18 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 418 AM CDT SUN JUN 5 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 418 AM CDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... RESIDUAL FLOODING FROM THE HEAVY RAINFALL THAT OCCURRED EARLY SATURDAY WILL CONTINUE TODAY OVER PARTS OF SOUTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.